Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 22, 2013, 3:15 PM CST for Marengo County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2013, 3:15 PM CST (21:15 UTC)
- Expired
- Feb 22, 2013, 4:00 PM CST
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345
WUUS54 KBMX 222115
SVRBMX
ALC091-222200-
/O.NEW.KBMX.SV.W.0020.130222T2115Z-130222T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CST FRI FEB 22 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 400 PM CST
* AT 315 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR ARARAT...OR 32 MILES NORTHWEST OF GROVE HILL...AND
MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
PUTNAM...NANAFALIA...SWEET WATER...DIXONS MILL...WAYNE...SHAWNEE...
MILLER AND SURGINER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3209 8805 3213 8805 3217 8802 3237 8753
3231 8752 3230 8747 3226 8747 3226 8752
3213 8752 3212 8762 3200 8763 3198 8767
3198 8808 3201 8812 3206 8812
TIME...MOT...LOC 2114Z 246DEG 48KT 3199 8820
$$
77/GLEASON2 follow-up statements
995
WWUS54 KBMX 222134
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 PM CST FRI FEB 22 2013
ALC091-222200-
/O.CON.KBMX.SV.W.0020.000000T0000Z-130222T2200Z/
MARENGO AL-
334 PM CST FRI FEB 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MARENGO COUNTY UNTIL 400 PM CST...
AT 333 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SWEET WATER...OR 19 MILES SOUTHWEST OF
LINDEN...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SWEET WATER...DIXONS MILL...WAYNE...SHAWNEE...MILLER...SURGINER...
SHILOH...VINELAND...MAGNOLIA AND FREDDIE JONES FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3217 8802 3237 8753 3231 8752 3230 8747
3226 8747 3226 8752 3213 8752 3212 8762
3200 8763 3200 8766 3198 8767 3199 8799
3208 8803
TIME...MOT...LOC 2133Z 246DEG 48KT 3207 8791
$$
77/GLEASON215
WWUS54 KBMX 222144
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CST FRI FEB 22 2013
ALC091-222200-
/O.CON.KBMX.SV.W.0020.000000T0000Z-130222T2200Z/
MARENGO AL-
344 PM CST FRI FEB 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MARENGO COUNTY UNTIL 400 PM CST...
AT 344 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR WAYNE...OR 15 MILES SOUTH OF LINDEN...MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SHILOH...VINELAND...MAGNOLIA...THOMASTON...CONSUL AND OCTAGON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3216 8787 3237 8753 3231 8752 3230 8747
3226 8747 3226 8752 3213 8752 3212 8762
3202 8763 3199 8783
TIME...MOT...LOC 2144Z 246DEG 48KT 3211 8775
$$
77/GLEASONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 11:35 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Feb 22, 11:35 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1135 AM CST FRI FEB 22 2013 .UPDATE... FOR AVIATION. && .DISCUSSION... MAIN BATCH OF PRECIPITATION HAS MOVED SOUTH OF THE FORECAST AREA A FEW SCATTERED SHOWERS CONTINUE TO LINGER ACROSS FAR SOUTHEASTERN PORTIONS OF THE AREA. REDUCED RAIN CHANCES THROUGH THE MORNING AS IT WILL TAKE SOME TIME BEFORE PRECIPITATION BEGINS TO PUSH BACK NORTHWARD. ADDED PATCHY DRIZZLE THROUGH THE MORNING HOURS ACROSS THE NORTH WITH A FEW SITES REPORTING DRIZZLE. REDUCED HIGH TEMPERATURES ACROSS MOST OF THE AREA. TEMPERATURES HAVE STRUGGLED WITH WIDESPREAD CLOUD COVER. REDUCED TEMPERATURES THE MOST ACROSS THE EAST WHERE EASTERLY WINDS ARE ACTUALLY CREATING A WEDGE ADVECTING IN COOLER TEMPERATURES. IT STILL LOOKS LIKE THERE COULD BE A VERY SMALL CHANCE FOR AN ISOLATED SEVERE STORM ACROSS FAR SOUTHEASTERN PORTIONS OF THE FORECAST AREA. GLOBAL MODELS SUGGEST THE FRONT WILL PUSH BACK NORTHWARD INTO THE SOUTHEASTERN ROW OF COUNTIES. HOWEVER...HI-RES MODELS KEEP THE FRONT ABOUT A COUNTY OR SO SOUTH OF THE FORECAST AREA. THERE IS ENOUGH UNCERTAINTY TO CONTINUE A SMALL CHANCE FOR AN ISOLATED SEVERE STORM IN THE HWO. PRECIPITATION IS EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON AND INTO THE OVERNIGHT HOURS AN ADDITIONAL 2 TO 3 INCHES OF RAIN WILL BE POSSIBLE ACROSS THESE AREAS ALONG AND SOUTH OF THE I-85 CORRIDOR. THIS WILL BE SUFFICIENT ENOUGH TO ELEVATE CREEKS...STREAMS AND RIVERS IN THE AREA AND THE FLOOD WATCH CONTINUES IN THESE AREAS UNTIL 12Z. 05/MA && .AVIATION... 18Z TAF DISCUSSION WENT A LITTLE ON THE PESSIMISTIC SIDE WITH THIS TAF CYCLE...WITH MOST LOCATIONS REMAINING IN IFR CONDITIONS THROUGHOUT THIS TAF CYCLE. SOME IMPROVEMENT TO SKY CONDITIONS ARE CURRENTLY BEING OBSERVED ACROSS WESTERN ALABAMA. CURRENT THINKING IS THAT AT LEAST TCL AND BHM WILL HAVE A COUPLE OF HOURS OF MVFR CONDITIONS...BEFORE CEILINGS LOWER AGAIN. LOW LEVEL MOISTURE WILL INCREASE THROUGHOUT THE AFTERNOON HOURS...KEEPING THE CEILINGS BELOW 1000 FT FOR THE REMAINING LOCATIONS. NEARING SUNSET...RAIN CHANCES WILL BE ON THE INCREASE AS WELL. ONLY EXPECTING LIGHT RAIN FOR OUR NORTHERN TAF SITES...WHERE MOISTURE WILL NOT BE AS GREAT...WHEREAS MGM AND TOI COULD SEE MODERATE TO HEAVY RAINFALL AT TIMES...REDUCING VISIBILITIES AND CEILINGS EVEN FURTHER. NEEDLESS TO SAY...CONFIDENCE BEYOND THE FIRST 6 HOURS DECREASES QUITE RAPIDLY...AND AMENDMENTS MAY BE NEEDED. WITH THAT SAID...TOWARD THE END OF THE PERIOD CONDITIONS WILL BEGIN TO IMPROVE SOMEWHAT WITH CEILINGS FINALLY LIFTING BEYOND 18Z ON SATURDAY. 73 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 56 46 61 33 65 / 50 90 20 0 10 ANNISTON 56 49 63 35 65 / 60 100 20 0 10 BIRMINGHAM 61 48 64 38 65 / 40 90 20 0 10 TUSCALOOSA 64 47 64 37 66 / 30 90 20 0 10 CALERA 61 50 64 39 67 / 60 90 20 0 10 AUBURN 58 53 63 41 66 / 100 100 60 10 10 MONTGOMERY 63 56 66 41 68 / 90 100 50 10 10 TROY 68 56 65 42 68 / 100 100 70 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING COUNTIES: BARBOUR...BULLOCK...LEE...LOWNDES...MACON...MONTGOMERY...PIKE... RUSSELL. &&
Hazardous weather outlook, Feb 22, 12:55 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1255 PM CST FRI FEB 22 2013 ALZ011>015-017>050-231900- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1255 PM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM WILL DEVELOP ALONG A STALLED FRONTAL BOUNDARY AND SLIDE NORTHEAST THROUGH SOUTH CENTRAL ALABAMA. AT THIS TIME THE BIGGEST CONCERN WILL BE AREAS OF HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING THROUGH THE OVERNIGHT HOURS. SOME AREAS IN THE SOUTHEAST MAY RECEIVE AN ADDITIONAL 2 TO 3 INCHES OF RAIN TONIGHT. AREAS OF GREATEST CONCERN HERE WILL BE ALONG AND SOUTH OF A LOWNDES TO LEE COUNTY LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE STORMS WILL BE POSSIBLE ON MONDAY EVENING INTO THE OVERNIGHT HOURS. AT THIS TIME...THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED FLASH FLOODING...GENERALLY SOUTH OF THE I-20 CORRIDOR. IN ADDITION TO FLASH FLOODING...RIVER FLOODING MAY BECOME AN ISSUE IF THE HIGHER RAINFALL TOTALS ARE REALIZED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT AS WELL AS MONDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:42 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| Feb 21, 11:16 PM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 3 hr |
| Feb 22, 12:49 AM CST | Special Weather Statement | BMX | Marengo | 41 min |
| Feb 22, 2:45 AM CST | Areal Flood Advisory | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 3 hr |
| Feb 22, 4:04 AM CST | Flood Watch | BMX | Barbour, Bullock, Lee, Lowndes, Macon, Montgomery and 2 more | 19 hr |
| Feb 22, 4:03 PM CST | Special Weather Statement | BMX | Dallas | 42 min |
| Feb 22, 4:25 PM CST | Special Weather Statement | BMX | Hale, Sumter | 50 min |
| Feb 22, 5:01 PM CST | Special Weather Statement | BMX | Bibb | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.